Florida, 2006

Hail in Florida, September 15, 2006

September 15, 2006 · NWS MFL · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 15, 1:30 PM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Sep 15, 1:30 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT FRI SEP 15 2006

.DISCUSSION...

LATEST GUIDANCE IS VERY CONSISTENT WITH PREVIOUS GUIDANCE AND
OVERALL FORECAST HAS LITTLE CHANGE.  BUT LATEST GUIDANCE TREND
SUGGESTS THAT LOW LEVEL WINDS...MORE SPECIFICALLY 850 MB
WINDS...WILL BE HELPING TO DRIVE THE BOUNDARY MOISTURE ACROSS SOUTH
FLORIDA TODAY AND SATURDAY WITH BOUNDARY MOISTURE JUST BARELY
LINGERING OVER TIP OF SOUTH FLORIDA BY SUNDAY. THE UPPER LEVEL
TROUGH WILL CONTINUE TO INFLUENCE SOUTH FLORIDA WEATHER THROUGH
SATURDAY...BUT SATURDAY NIGHT INTO SUNDAY THE TROUGH AXIS WILL
BEGIN TO MOVE TO THE EAST OF THE FLORIDA PENINSULA AND A RIDGE
WILL BUILD OVER THE SOUTHEAST IN GENERAL. AT THE LOWER LEVELS
RIDGING ALSO DEVELOPS OVER FLORIDA. SO IMPROVING
WEATHER AS THE WEEKEND PROGRESSES AND PERSISTING INTO THE EARLY
PART OF NEXT WEEK.

&&

.AVIATION...
THE WEST COAST AND EAST COAST SEA BREEZES ARE DEVELOPING EARLY THIS
AFTERNOON ALONG BOTH COAST. SCATTERED SHOWERS WHERE DEVELOPING ALONG
THE WEST COAST...WHILE ISOLATED SHOWERS WERE DEVELOPING ALONG THE
EAST COAST SEA BREEZE. THE SHOWERS ALONG WITH THUNDERSTORMS SHOULD
CONTINUE TO DEVELOP ALONG BOTH SEA BREEZES. HOWEVER THE EAST COAST
SEA BREEZE SHOULD REMAIN NEAR THE EAST COAST...WHILE THE WEST COAST
SEA BREEZE PUSHES EAST ACROSS THE CWA. SO PLAN ON KEEPING THE VCTS
IN FOR THE EAST COAST TAFS THIS AFTERNOON INTO EARLY EVENING AND
ONLY VCSH FOR THE APF TAF.

THE ACTIVITY SHOULD SLOWLY DISSIPATE THIS EVENING AND BE GONE BY
MIDNIGHT TONIGHT. SO WILL HAVE VCSH FOR THE EAST COAST TAFS THIS
EVENING...AND NO PRECIP FOR THE APF TAF FOR TONIGHT.

THE SKY CONDITIONS WILL ALSO REMAIN IN THE VFR CONDITIONS THIS
AFTERNOON INTO TONIGHT...EXCEPT IN THE SHOWERS AND THUNDERSTORMS
ACTIVITY WHERE THEY COULD FALL DOWN INTO THE IFR CONDITIONS.

&&

.MARINE...
THERE IS STILL LINGERING NORTHEAST SWELL IN ATLANTIC WATERS EAST
OF PALM BEACH COUNTY...BUT TOTAL COMBINED SEAS SHOULD BE IN THE
RANGE OF 3 TO 4 FEET. SWELL WILL CONTINUE TO BE STEADILY
DIMINISHING. ELSEWHERE...SEAS MAINLY WIND GENERATED AND WITH WINDS
ON ORDER OF 5 KNOTS...SEAS SHOULD ONLY BE ON ORDER OF 1 TO 2 FEET.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  90  77  89 / 40 50 30 30
FORT LAUDERDALE  78  89  78  89 / 40 50 30 30
MIAMI            77  91  77  90 / 40 50 30 30
NAPLES           76  92  76  90 / 30 30 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

60
Hazardous weather outlook, Sep 15, 9:17 AM EST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1017 AM EDT FRI SEP 15 2006

FLZ063-066>075-161000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN- WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1017 AM EDT FRI SEP 15 2006

...HIGH RISK OF RIP CURRENTS PALM BEACH COAST...
...MODERATE RISK OF RIP CURRENTS BROWARD COAST...
...A FEW STRONG STORMS POSSIBLE EAST COAST AREAS THIS AFTERNOON...
...SCATTERED TO NUMEROUS STORMS ACROSS SOUTH FLORIDA THROUGH EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RIP CURRENTS: THERE WILL BE A HIGH RISK OF RIP CURRENTS THIS
AFTERNOON ALONG THE PALM BEACH COUNTY BEACHES, AND A MODERATE RISK
OF RIP CURRENTS ACROSS BROWARD COUNTY BEACHES, DUE TO CONTINUED
LONG PERIOD SWELL FROM THE NORTHEAST CAUSING BREAKERS AROUND 4 TO
6 FEET HIGH TO THE NORTH TO AROUND 2 FEET TO THE SOUTH.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ACROSS
WESTERN SECTIONS OF SOUTH FLORIDA...AND INCREASE IN COVERAGE
WHILE MOVING EAST INTO THE EAST COAST METRO AREAS THROUGH THE
AFTERNOON HOURS. THE MAIN IMPACTS FROM THE STORMS WILL BE
OCCASIONAL TO FREQUENT LIGHTNING STRIKES, GUSTY WINDS. SMALL
HAIL, AND LOCALLY HEAVY RAINFALL.

HAIL: A LITTLE BIT DRY AIR IN THE MID TO UPPER LEVEL OF THE ATMOSPHERE
HAS WORKED INTO SOUTH FLORIDA FROM THE NORTH THIS MORNING.
THEREFORE...THE STRONGEST STORMS THIS AFTERNOON WILL BE CAPABLE OF
PRODUCING SMALL HAIL ESPECIALLY OVER THE EAST COAST METRO AREAS WHERE
THE SEA BREEZES SHOULD COLLIDE THIS AFTERNOON.

WIND: WIND GUSTS UP TO 40 TO 50 MPH ARE ALSO CAPABLE WITH THE
STRONGEST STORMS THIS AFTERNOON MAINLY WHERE THE SEA BREEZES
COLLIDE OVER THE EASTERN METRO AREAS OF SOUTH FLORIDA THIS AFTERNOON.

FLOODING: DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS, LOCALLY
HEAVY RAINS ASSOCIATED WITH THE STRONGER STORMS MAY POSSIBLY CAUSE
STREET FLOODING IN POOR DRAINAGE AND LOW LYING AREAS ESPECIALLY
WHERE THE SEA BREEZES COLLIDE THIS AFTERNOON.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN
ON SATURDAY, AS A WEAK COLD FRONT PUSHES THROUGH SOUTH FLORIDA.
WEAK HIGH PRESSURE WILL THEN BUILD INTO THE AREA LATE THIS WEEKEND
INTO EARLY NEXT WEEK REDUCING THE AFTERNOON THUNDERSTORM ACROSS
THE AREA.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR THE EAST
COAST AREAS OF SOUTH FLORIDA.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

In the hours before

Special weather statement, Sep 15, 4:09 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
509 PM EDT FRI SEP 15 2006

FLZ066-070-071-152215-
HENDRY-EASTERN COLLIER-WESTERN BROWARD-
INCLUDING THE CITIES OF...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION
509 PM EDT FRI SEP 15 2006

...STRONG THUNDERSTORMS WITH EXCESSIVE LIGHTNING SOUTHERN HENDRY
AND EASTERN COLLIER COUNTIES...

AT 505 PM...DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF STRONG
THUNDERSTORMS MOVING SOUTHEAST OVER SOUTHERN HENDRY AND EASTERN
COLLIER COUNTIES. THESE STORMS WILL AFFECT THE BIG CYPRESS INDIAN
RESERVATION, MICCOSUKEE INDIAN RESERVATION AND THE BIG CYPRESS
NATIONAL PRESERVE INCLUDING ALLIGATOR ALLEY FROM MILES CITY TO
EXTREME WESTERN BROWARD COUNTY. EXPECT VERY FREQUENT AND
DANGEROUS CLOUD TO GROUND LIGHTNING, WIND GUSTS TO 35 MPH AND
SMALL HAIL ALONG WITH VERY HEAVY RAINFALL.
Special weather statement, Sep 15, 4:37 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
537 PM EDT FRI SEP 15 2006

FLZ068-152245-
PALM BEACH EASTERN-
INCLUDING THE CITY OF...WEST PALM BEACH
537 PM EDT FRI SEP 15 2006

...STRONG THUNDERSTORMS OVER EASTERN PALM BEACH COUNTY...

AT 530 PM...DOPPLER RADAR AND A SPOTTER REPORT INDICATED A STRONG
THUNDERSTORM BETWEEN WEST PALM BEACH AND LAKE WORTH. REPORTS
INDICATED WIND GUSTS TO 35 TO 45 MPH AND DIME SIZE HAIL ALONG WITH
EXCESSIVE LIGHTNING. THIS STORM WILL MOVE SOUTHEAST TOWARD HYPOLUXO
AND POSSIBLY BOYNTON BEACH THROUGH 630 PM.
Local storm report, Sep 15, 4:37 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
537 PM EDT FRI SEP 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             2 S WEST PALM BEACH     26.68N 80.06W
09/15/2006  E0.50 INCH       PALM BEACH         FL   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER OBSERVED DIME SIZE HAIL AND WIND
            GUSTS TO 45 MPH NEAR THE INTERSECTION OF CONGRESS AVENUE
            AND FOREST HILL BOULEVARD...ABOUT 2 MILES SOUTH OF PALM
            BEACH INTERNATIONAL AIRPORT.

&&

MOLLEDA

The radar

The Miami radar (KAMX), 118 km away, was scanning. The volume nearest the first event began at 21:39 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Palm Beach

When
September 15, 4:39 PM EST
Where
Palm Beach County, Lake Worth
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
26.617, -80.050

Trained spotter reported quarter size hail in Lake Worth. Thunderstorms in the area also knocked out power to about 26,000 customers for up to two and a half hours.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531311.